Alert archive / Missouri / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 10, NWS St. Louis, MO

March 10, 2026Knox County, Lewis County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 10, 2026, 9:12 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 9:12 PM CDT (02:12 UTC)
Expired
Mar 10, 2026, 9:39 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, MO, Lewis County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 192 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
725 m²/s²
Significant tornado parameter
0.0
Supercell composite
25.6

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS53 KLSX 110212
SVRLSX
MOC103-111-205-110300-
/O.NEW.KLSX.SV.W.0010.260311T0212Z-260311T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
912 PM CDT Tue Mar 10 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Knox County in northeastern Missouri...
  Southwestern Lewis County in northeastern Missouri...
  Northern Shelby County in northeastern Missouri...

* Until 1000 PM CDT.

* At 912 PM CDT, a severe thunderstorm was located 10 miles west of
  Plevna, or 14 miles south of Edina, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage to
           roofs, siding, and trees.

* Locations impacted include...
  Leonard, Novelty, Plevna, Newark, Knox City, Steffenville and La
  Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.

A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.

&&

LAT...LON 3995 9233 3999 9234 4004 9234 4004 9235
      4007 9235 4020 9189 3995 9179 3995 9184
      3994 9184 3988 9229 3995 9229
TIME...MOT...LOC 0212Z 252DEG 28KT 3998 9227

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
5 follow-up statements
088 
WWUS53 KLSX 110217
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
917 PM CDT Tue Mar 10 2026

MOC103-111-205-110300-
/O.CON.KLSX.SV.W.0010.000000T0000Z-260311T0300Z/
Knox MO-Lewis MO-Shelby MO-
917 PM CDT Tue Mar 10 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
SOUTHERN KNOX, SOUTHWESTERN LEWIS AND NORTHERN SHELBY COUNTIES...

At 917 PM CDT, a severe thunderstorm was located near Plevna, or 11
miles south of Edina, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to
         roofs, siding, and trees.

Locations impacted include...
  Leonard, Novelty, Plevna, Newark, Knox City, Steffenville and La
  Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.

&&

LAT...LON 3995 9229 4005 9228 4009 9223 4020 9189
      3995 9179 3995 9184 3994 9184 3988 9229
TIME...MOT...LOC 0212Z 253DEG 41KT 4000 9220

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
312 
WWUS53 KLSX 110223
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
923 PM CDT Tue Mar 10 2026

MOC103-111-205-110300-
/O.CON.KLSX.SV.W.0010.000000T0000Z-260311T0300Z/
Knox MO-Lewis MO-Shelby MO-
923 PM CDT Tue Mar 10 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
SOUTHEASTERN KNOX, SOUTHWESTERN LEWIS AND NORTHEASTERN SHELBY
COUNTIES...

At 923 PM CDT, a severe thunderstorm was located 5 miles northeast of
Plevna, or 12 miles southeast of Edina, moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable
         tree damage. Wind damage is also likely to mobile homes,
         roofs, and outbuildings.

Locations impacted include...
  Novelty, Plevna, Newark, Knox City, Steffenville and La Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
widespread damaging winds and large hail.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.

&&

LAT...LON 3996 9221 4005 9224 4009 9223 4020 9189
      3995 9179 3995 9184 3994 9184 3990 9216
TIME...MOT...LOC 0217Z 253DEG 41KT 4002 9213

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Elmore
663 
WWUS53 KLSX 110230
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
930 PM CDT Tue Mar 10 2026

MOC103-111-205-110300-
/O.CON.KLSX.SV.W.0010.000000T0000Z-260311T0300Z/
Knox MO-Lewis MO-Shelby MO-
930 PM CDT Tue Mar 10 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
SOUTHEASTERN KNOX, SOUTHWESTERN LEWIS AND NORTHEASTERN SHELBY
COUNTIES...

At 930 PM CDT, a severe thunderstorm was located near La Belle, or 14
miles southeast of Edina, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable
         tree damage. Wind damage is also likely to mobile homes,
         roofs, and outbuildings.

Locations impacted include...
  Plevna, Newark, Knox City, Steffenville and La Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
widespread damaging winds and large hail.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.

&&

LAT...LON 3995 9210 4009 9213 4020 9189 3995 9179
      3995 9184 3994 9184 3991 9209
TIME...MOT...LOC 0223Z 253DEG 41KT 4004 9203

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Elmore
943 
WWUS53 KLSX 110232
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
932 PM CDT Tue Mar 10 2026

MOC103-111-205-110300-
/O.CON.KLSX.SV.W.0010.000000T0000Z-260311T0300Z/
Knox MO-Lewis MO-Shelby MO-
932 PM CDT Tue Mar 10 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
SOUTHEASTERN KNOX, SOUTHWESTERN LEWIS AND NORTHEASTERN SHELBY
COUNTIES...

At 932 PM CDT, a severe thunderstorm was located near La Belle, or 16
miles southeast of Edina, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to
         roofs, siding, and trees.

Locations impacted include...
  Newark, Knox City, Steffenville and La Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.

&&

LAT...LON 3995 9206 4012 9207 4020 9189 3995 9179
      3995 9184 3994 9184 3991 9206
TIME...MOT...LOC 0230Z 253DEG 41KT 4006 9194

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
920 
WWUS53 KLSX 110239
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
939 PM CDT Tue Mar 10 2026

MOC103-111-205-110249-
/O.CAN.KLSX.SV.W.0010.000000T0000Z-260311T0300Z/
Knox MO-Lewis MO-Shelby MO-
939 PM CDT Tue Mar 10 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN KNOX,
SOUTHWESTERN LEWIS AND NORTHEASTERN SHELBY COUNTIES...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.

&&

LAT...LON 3995 9206 4012 9207 4020 9189 3995 9179
      3995 9184 3994 9184 3991 9206
TIME...MOT...LOC 0232Z 253DEG 41KT 4007 9191

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:36 PM CDT, 2 hours 36 minutes earlier. Its key messages:

  • Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
  • Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 10, 6:36 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
636 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe thunderstorms are possible, mainly late this afternoon
  and evening across northeastern MO/west-central IL. The threat
  for severe storms continues overnight across much of the area,
  however it is not as likely.

- Locally heavy rainfall is also possible overnight tonight into
  Wednesday morning.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 152 PM CDT Tue Mar 10 2026

The main forecast concern remains to be the threat for severe
weather this afternoon through early Wednesday morning. Latest
surface analysis shows low pressure located across northwestern
Missouri with a stalled boundary extending northeast over Illinois
into Indiana. A dry line also currently exists southwest from the
low pressure towards south/ central Kansas. At 250 mb, the
northern jet streak is located across the Dakotas with a southern
stream closed low starting to shear out with fragments of PV
ejecting northeast. Some southern jet stream enhancement is
forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/
Illinois.

Convective initiation is forecast to occur between 4 PM and 7 PM
over Illinois, or just northeast of the CWA. This convection will
then likely move northeast through the afternoon into evening. Latest
visible satellite trends shows most of the agitated CU field
remaining northeast of the region with the surface boundary just
south of Chicago. There is currently widespread 1500 to 2500 J/kg
of ML CAPE across the region (supported by the 18z Missouri
sounding), but strong capping remains in place. Bulk shear values
are around 50 kt as well with steep lapse rates and amble
instability in the hail growth region. If storms are able to
develop, supercells with large to very large hail remain possible.

A second round of convection is also forecast to develop over
south/ central Kansas along the dry line. Mean layer wind and bulk
shear vectors are southwest to west or oblique to the dry line.
However, a cold front will start to sag south tonight with the
mean wind and bulk shear vectors being boundary parallel. This
would favor upscale growth of convection into a potential MCS.
This convection will then move northeast along the frontal
boundary. A strong southwest LLJ will also favor training or back
building convection as new cells propagate into the LLJ. This
means heavy rainfall with isolated flash flooding are possible.
Another concern with these storms will be damaging wind gusts and
a tornado or two. Further south, or away from the boundary,
discrete cells with all hazards possible. The main limiting factor
further south will be the capping with little in the way of
forcing for ascent.

BAH

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 152 PM CDT Tue Mar 10 2026

Surface high pressure will be located across southeast Texas
Thursday morning with near seasonable temperatures forecast for
Thursday and Friday. Another shortwave will then dive southeast
out of Canada Thursday evening with surface low pressure tracking
from Minnesota to Wisconsin with a cold front approaching from
the northwest. Global ensembles are in fairly good with the cold
front crossing the area late Friday morning into afternoon with no
precipitation expected. The IQR in temperature spread is around 8
degrees for Friday which is rather impressive this far out. No
precipitation is expected with the Friday frontal passage.

Saturday into Sunday, the long wave pattern will modulate with the
trough axis centering over the central plains of the United States
with surface cyclogenesis occurring near the Kansas/ Oklahoma
region and then ejecting northeast. A surface cold front will then
sweep across the region Sunday afternoon into evening with much
colder temperatures for the beginning of next work week. Global
ensemble guidance is in very good agreement of below temperatures
forecast for Monday and Tuesday, but confidence is low on the
timing of the frontal passage on Sunday. The IQR for KSTL high
temperatures on Sunday is 20 degrees. This frontal passage will
bring a chance of precipitation and even the potential for some
snow as the region will be on the divergent side of a highly
amplified trough axis and PWATs near 1". Confidence on
precipitation amounts and type is low. The GEFS continues to
advertise the wettest and coldest set of solutions with
accumulating snowfall possible Sunday into Monday. However, the
EPS and CMC remains much drier and slightly warmer. Guidance
continues to advertise teens and 20s Monday morning and highs
struggling to reach the mid to upper 30s Monday afternoon.

BAH

&&

.AVIATION...  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 635 PM CDT Tue Mar 10 2026

Showers and thunderstorms will continue to increase across western
and northern MO this evening, progressing eastward into the area
through late evening into overnight likely congealing into a line
with time. Thunderstorms will arrive at KUIN, KCOU, and KJEF around
03/05z, followed by St. Louis metro terminals around 07z. Confidence
in more significant impacts from stronger thunderstorms is highest
at KCOU and KJEF including strong winds and IFR flight conditions
with a general weakening trend expected overnight.

A cold front will pass through the area Wednesday morning,
accompanied by additional showers, perhaps a rumble or two of
thunder. MVFR stratocumulus and will linger into the afternoon
before lifting by the evening along with northwesterly winds gusting
20 to 30 kt. Some brief periods of IFR ceilings are also possible,
but confidence is lower in their occurrence.

Pfahler

&&

.CLIMATE...
Issued at 350 AM CDT Tue Mar 10 2026

Near record high temperatures are possible today.

            Today 3/10
KSTL        86F (1955)
KCOU        82F (1955)
KUIN        79F (1955)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 1:50 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
150 PM CDT Tue Mar 10 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
150 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorms this evening through tonight. A
few thunderstorms could be severe, mainly late this afternoon and
evening evening across northeastern Missouri and west-central
Illinois. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance for thunderstorms continues on Wednesday, mainly in the
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BAH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:44 PM CDTSevere Thunderstorm WarningLSXLewis31 min
Mar 10, 9:47 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby38 min
Mar 10, 10:14 PM CDTSevere Thunderstorm WarningLSXLewis, Marion34 min
Mar 11, 2:18 AM CDTTornado WarningLSXMontgomery12 min
Mar 11, 2:26 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren49 min
Mar 11, 2:48 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles27 min
Mar 11, 3:17 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis43 min
Mar 11, 4:35 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.